Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 245, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 5, 2007, 8:52 AM CST for Daviess County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2007, 8:52 AM CST (14:52 UTC)
- Expired
- Nov 5, 2007, 9:15 AM CST
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Nov 5, 2:30 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT MON NOV 5 2007 .DISCUSSION... WARM AIR ADVECTION IS SETTING UP NICELY ACROSS THE AREA AS 850 WINDS TURN AROUND TO THE SOUTHWEST. BOTH NAM/GFS SUGGEST SOME CONVECTION DEVELOPING IN THE OHIO RIVER AREA BY LATE THIS MORNING. SCATTERED CONVECTION IS EXPECTED THIS AFTERNOON WITH THUNDER NO PROBLEM. IN FACT SOME ISOLATED SEVERE STORMS ARE POSSIBLE...AND WILL PUT IN HWO. CAPE VALUES AROUND 1500 AND 0-8 KM SHEAR OF 50 KTS FORECAST THIS AFTERNOON ACROSS MUCH OF WESTERN KENTUCKY IF THE NAM IS CORRECT. GFS ALSO HINTS AT CONVECTION...BUT PARAMETERS ARE GENERALLY LOWER. GUSTY WINDS ARE EXPECTED TODAY AND TOMORROW FOLLOWING BUFKIT SOUNDINGS AND EXPECTED MIXING. THE COLD FRONT ITSELF IS STILL OVER NORTHWEST IOWA AT 08Z. AS THE ASSOCIATED 500MB TROUGH RAPIDLY DEEPENS...EXPECT SURFACE FRONT TO MOVE RAPIDLY SOUTHEAST AND BE THROUGH THE AREA BY 03Z. BEHIND THE FRONT...VERY COLD AIR IS FORECAST TO MOVE OVER THE REGION. 850 TEMPERATURES ARE FORECAST BY THE NAM TO BE FROM -4 TO -6 WITH THE GFS A BIT WARMER WITH -2 TO -4 C BY WEDNESDAY MORNING. MAY BE A HARD FREEZE...BUT THERE IS ONE POTENTIAL ISSUE. WILL THE WIND GO COMPLETELY CALM? IF IT DOES...THEN A HARD FREEZE IS POSSIBLE OVER A GOOD PART OF THE AREA. BUT IF THE HIGH DOES NOT SETTLE IN AS QUICKLY AS EXPECTED...THE WIND MAY STAY UP ENOUGH TO KEEP SOME OF THE AIR MIXED AND WILL HOLD OFF THE COLD TEMPERATURES. DEW POINTS AND TEMPERATURES WILL BE TRICKY FOR THE NEXT COUPLE OF DAYS. FORECAST SOUNDINGS SHOW AN ELEVATED MOIST LAYER THAT SHOULD MIX DOWN THIS MORNING AND RAPIDLY INCREASE OUR DEW POINTS. PLUS DEW POINTS ARE ALREADY IN MID 50S IN ARKANSAS. FEEL THAT MOS GUIDANCE IS WAY OFF FOR DEW POINTS AHEAD OF THE FRONT. SOUNDINGS AND RAW MODEL DATA SUGGEST UPPER 50S TO AROUND 60 IN WESTERN KENTUCKY THIS AFTERNOON. THIS IS ANOTHER REASON TO ANTICIPATE AN ISOLATED SEVERE STORM IN THAT AREA. OTHERWISE...LOWERED DEW POINTS SLIGHTLY ON WEDNESDAY BASED ON SOUNDINGS. TEMPERATURES ARE TRICKY AS WELL. NAM IS COLDER IN GENERAL...GRIDDED MOS IS FOLLOWING THE GFS MORE THAN THE NAM. MADE SOME MINOR ADJUSTMENTS TO TEMPERATURES. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT THROUGHOUT THE AREA. SOUTH TO SOUTHWEST WINDS WILL BE INCREASING AT THE SURFACE AND ALOFT... RESULTING IN SOME MODEST WIND SHEAR THROUGH 2 KFT AGL...BUT NOT INTENSE ENOUGH TO MENTION IN THE 06Z TAFS. WITH THE STRONG WINDS JUST OFF THE SURFACE MOST AREAS WILL SEE A RAPID SATURATION IN THE 5-7KFT LAYER FROM WEST TO EAST STRADDLING 12Z. WINDS DURING THE MORNING HOURS WILL BECOME GUSTY FROM THE SOUTHWEST AHEAD OF A COLD FRONT...THAT WILL BE SWEEPING RAPIDLY SOUTHEAST THROUGH THE AREA FROM 15Z TO 21Z. WINDS WILL SHIFT QUICKLY TO THE NORTHWEST BEHIND THE FRONT AND CONTINUE TO GUST UP TO 25 KTS AT TIMES INTO THE EVENING HOURS. MODEL GUIDANCE IS GETTING MORE EXCITED ABOUT SOME SHOWERS...IF NOT THUNDER ACROSS THE SOUTHEAST HALF OF THE AREA FROM MIDDAY THROUGH THE AFTERNOON NEAR THE FRONT. DECIDED TO MENTION PREVAILING SHOWERS AT EVV AND OWB 17-19Z...BUT JUST A TEMPO GROUP FOR THE SAME TIME AT PAH...AND NOTHING MENTIONED AT CGI. VISIBILITIES SHOULD REMAIN 5-6SM WITH -SHRA...AND CEILINGS MAY FLIRT WITH 3 KFT. LOW VFR CEILINGS WILL QUICKLY GIVE WAY TO FAIR SKIES A FEW HOURS BEHIND THE FRONTAL PASSAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && FORECAST...PS AVIATION....DRS/RP
Hazardous weather outlook, Nov 5, 5:02 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 502 AM CST MON NOV 5 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 502 AM CST MON NOV 5 2007 /602 AM EST MON NOV 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER WESTERN KENTUCKY. THESE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. THERE IS A SMALL POTENTIAL FOR TORNADOES. THE STORMS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING ALONG THE OHIO RIVER...THEN EXPAND BOTH TO THE EAST AND WEST THIS AFTERNOON. THE STORMS SHOULD EXIT THE AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF A HARD FREEZE WEDNESDAY MORNING...AS LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S. THUNDERSTORMS ARE POSSIBLE ON VETERANS DAY. AT THIS TIME THERE IS A SMALL POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM. THIS POTENTIAL WILL BE REASSESSED AS VETERANS DAY DRAWS NEAR. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON. PS
In the hours before
Special weather statement, Nov 5, 8:44 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 844 AM CST MON NOV 5 2007 INZ087-088-KYZ018>020-051515- DAVIESS KY-HENDERSON KY-MCLEAN KY-SPENCER IN-WARRICK IN- 844 AM CST MON NOV 5 2007 ...A STRONG STORM WILL IMPACT OWENSBORO BY 900 AM... A STRONG STORM PRODUCING PEA SIZE HAIL WILL MOVE THROUGH THE OWENSBORO AREA AROUND 900 AM. PEA TO HALF INCH HAIL MAY COVER THE GROUND IN PLACES. BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE STORM. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:12 PM CST | Fire Weather Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 14 hr |
| Nov 5, 3:43 PM CST | Freeze Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 12 hr |
| Nov 5, 3:44 PM CST | Severe Thunderstorm Warning | PAH | Carlisle | 16 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.